Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 9, 2006, 6:12 PM CST for Warren County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2006, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 9, 2006, 7:00 PM CST
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:40 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 559 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 100015
SVROHX
TNC177-100100-
/O.NEW.KOHX.SV.W.0025.060310T0012Z-060310T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 PM CST THU MAR 9 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF MCMINNVILLE
* UNTIL 700 PM CST
* AT 607 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS MOVING EAST AT 40 MPH...IS CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCMINNVILLE BY 635 PM CST
ROCK ISLAND BY 655 PM CST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3553 8586 3558 8594 3561 8594 3569 8599
3585 8577 3578 8562 3562 8558 3561 8556
3552 8581
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 100025
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST THU MAR 9 2006
TNC177-100100-
/O.CON.KOHX.SV.W.0025.000000T0000Z-060310T0100Z/
WARREN TN-
625 PM CST THU MAR 9 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CST
FOR WARREN COUNTY...
AT 623 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF MCMINNVILLE TO 10 MILES
SOUTHWEST OF VIOLA...OR ALONG A LINE EXTENDING FROM SMITHVILLE TO 8
MILES SOUTHEAST OF MANCHESTER...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MCMINNVILLE BY 630 PM CST
LAT...LON 3553 8586 3558 8594 3561 8594 3569 8599
3585 8577 3578 8562 3562 8558 3561 8556
3552 8581
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:47 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 9, 3:47 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 347 PM CST THU MAR 9 2006 .SHORT TERM...STORMS ARE NOW MAKING THEIR WAY INTO SOUTHWEST MIDDLE TENNESSEE, WITH WARNINGS ALREADY BEING ISSUED. MAIN LINE OF STORMS SHOWS A LINE ECHO WAVE PATTERN OVER PERRY, DECATUR, AND BENTON COUNTIES. COMPUTER MODELS ARE SHOWING THE PEAK TIME FOR ACTIVE WEATHER AT NASHVILLE TO BE RIGHT AT 00Z. THE SPECIAL SOUNDING DONE HERE AT 18Z SHOWS THE ENVIRONMENT IS NOT ALL THAT UNSTABLE, WITH A LIFTED INDEX OF +3.4, AND A MINISCULE POSITIVE AREA. THE BIG INHIBITOR APPEARS TO BE A CAP BASED AT 850 MB. BUT THERE IS PLENTY OF WIND SHEAR OUT THERE, AS THE 0-3 KM HELICITY WAS 732. WIND SPEED AT 2,000 WAS 42 KNOTS, THEN 48 KNOTS AT 3,000 FEET, 48 KNOTS AT 3,000 FEET, 56 KNOTS AT 4,000 FEET, AND 62 KNOTS AT 6,000 FEET. THE SOUNDING SHOWS A DEEP DRY LAYER BETWEEN 600 AND 850 MB, WHICH IS ABOUT 9,300 FEET THICK. AT ANY RATE, EVEN A HEAVY RAINSHOWER COULD BRING DOWN A DOWNBURST CAPABLE OF DOING DAMAGE, AS VOLATILE AS THE LOW-LEVEL WIND FIELD IS. THE LINE OF STORMS WILL WEAKEN ONCE IT GETS EAST OF NASHVILLE. STILL, THE SEVERE THUNDERSTORM WATCH EXTENDING TO THE PLATEAU IS A GOOD CALL BY THE SPC GIVEN THE CURRENT ENVIRONMENT. HAVE ALSO INCLUDED A WIND ADVISORY FOR AREAS EAST OF NASHVILLE UNTIL 900 PM, GIVEN THAT THE SURFACE GRADIENT ACROSS OUR WESTERN COUNTIES WILL GRADUALLY WEAKEN BEHIND THE PASSAGE OF THE LINE OF STORMS, LEAVING THE STRONGEST WINDS EAST OF HERE. THE SURFACE MAP AT 21Z SHOWS A DEEP 987 MB LOW CENTERED NEAR ST. LOUIS, WITH THE COLD FRONT EXTENDING SOUTHWESTWARD INTO CENTRAL ARKANSAS THROUGH THE ARK-LA-TEX. .LONG TERM...LOW CENTER WILL CONTINUE ON ITS NORTHEASTWARD TRACK, ALTHOUGH WE WILL NEVER GET A TRUE FRONTAL PASSAGE, PER SE, EVEN THOUGH DEW POINTS WILL BE ABOUT 10 DEGREES LOWER TOMORROW THAN TODAY. WINDS WILL VEER TO THE SOUTHWEST OVERNIGHT, BUT WILL BACK AROUND TO THE SOUTH BY TOMORROW AFTERNOON IN ADVANCE OF THE NEXT WEATHER SYSTEM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 49 69 52 75 / 90 10 20 40 CLARKSVILLE 49 67 54 75 / 90 10 20 40 CROSSVILLE 48 66 51 70 / 90 10 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND...DEKALB... FENTRESS...GILES...GRUNDY...JACKSON...MACON...MARSHALL... OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...TROUSDALE... VAN BUREN...WARREN...WHITE...AND WILSON. SEVERE THUNDERSTORM WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...FENTRESS...GILES...GRUNDY...JACKSON... LAWRENCE...MACON...MARSHALL...MAURY...OVERTON...PICKETT... PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE...VAN BUREN... WARREN...WHITE...WILLIAMSON...AND WILSON. TORNADO WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LEWIS...MONTGOMERY...PERRY...ROBERTSON...STEWART...AND WAYNE. && ROSE
Hazardous weather outlook, Mar 9, 5:30 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST THU MAR 9 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MIDSTATE THIS AFTERNOON AND EVENING. PRIMARY THREATS FROM THIS EVENT WILL BE DAMAGING WIND AND HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE THUNDERSTORM THREAT OVER THE AREA WILL DIMINISH AFTER MIDNIGHT. ALSO...HIGH WINDS WILL PREVAIL OVER THE AREA...WITH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE HIGH WINDS WILL BE A THREAT TO HIGH PROFILE VEHICLES...AS WELL AS MARINE TRAFFIC ON AREA LAKES. .DAYS TWO AND THREE...FRIDAY AND SATURDAY... LITTLE SIGNIFICANT WEATHER EXPECTED ON FRIDAY. INCREASING ATMOSPHERIC INSTABILITY WILL BRING MORE THUNDERSTORM ACTIVITY INTO THE MIDSTATE ON SATURDAY. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND OR HAIL. .DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORM ACTIVITY WILL CONTINUE FOR SUNDAY AND MONDAY. A FEW THUNDERSTORMS COULD BE SEVERE ON MONDAY AS THE COLD FRONT APPROACHES THE MIDSTATE. SCATTERED SHOWERS ARE EXPECTED TUESDAY MORNING AFTER THE FRONTAL PASSAGE. NO SIGNIFICANT WEATHER EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AND EMERGENCY MANAGEMENT PERSONNEL IS EXPECTED THIS AFTERNOON AND EVENING. JLM
In the hours before
Local storm report, Mar 9, 5:38 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO REPORT NO INJURIES
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 6 SE DICKSON 36.02N 87.30W
03/09/2006 DICKSON TN TRAINED SPOTTER
FOLLOWING A TEMA SURVEY OF THE DAMAGE ONE HALF MILE NORTH
OF HICKMAN DICKSON COUNTY LINE ON HIGHWAY 46: NO INURIES
OCCURRED AND ONE MOBILE HOME DAMAGED AND MOVED OFF ITS
FOUNDATION.
THIS CORRECTS THE EARLIER REPORT OF 2 INJURIES.
&&
MASSIESpecial weather statement, Mar 9, 5:49 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 549 PM CST THU MAR 9 2006 TNZ011-032>034-100045- FENTRESS-OVERTON-PICKETT-PUTNAM- 549 PM CST THU MAR 9 2006 ...THROUGH 730 PM...STRONG THUNDERSTORMS WILL AFFECT FENTRESS... OVERTON...PICKETT AND PUTNAM COUNTIES... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR EASTERN MIDDLE TENNESSEE. AT 545 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CARTHAGE TO SMITHVILLE...MOVING EAST AT 40 MPH. SMALL HAIL...AND WINDS 40 TO 50 MPH WILL OCCUR WITH PASSAGE OF THESE STORMS. 31
Local storm report, Mar 9, 5:54 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
03/09/2006 MARSHALL TN TRAINED SPOTTER
ROOFS BLOWN OFF MOBILE HOMES IN EMBERS TRAILER PARK.
TREES BLOWN DOWN ALONG HARBOUR ROAD, YELL ROAD, BALL LANE
AND VERONA CANY ROAD.
&&
MASSIELocal storm report, Mar 9, 6:02 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 3 NW MURFREESBORO 35.88N 86.43W
03/09/2006 RUTHERFORD TN TRAINED SPOTTER
FOUR TO FIVE STORAGE SHEDS DAMAGED OR DESTROYED AND ONE
HOUSE WITH SLIGHT DAMAGE.
&&
MASSIELocal storm report, Mar 9, 6:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
03/09/2006 SUMNER TN EMERGENCY MNGR
TREES DOWN AND POWERLINE DOWN ON A HOUSE.
&&
MASSIELocal storm report, Mar 9, 6:10 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
03/09/2006 WILSON TN NWS EMPLOYEE
FOUR TO SIX POWER POLES SNAPPED OFF ALONG LEBANON ROAD.
&&
MASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 65 min |
| Mar 9, 6:45 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 45 min |
| Mar 9, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 31 min |
| Mar 9, 7:02 PM CST | Severe Thunderstorm Warning | OHX | Warren | 13 min |
| Mar 9, 7:58 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Mar 9, 8:18 PM CST | Severe Thunderstorm Warning | OHX | Benton | 27 min |
| Mar 9, 8:31 PM CST | Severe Thunderstorm Warning | OHX | Houston | 29 min |
| Mar 9, 8:54 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| Mar 9, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.